Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 67, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 27, 2017, 7:18 PM EDT for Bourbon County, Harrison County, Scott County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 7:18 PM EDT (23:18 UTC)
- Expired
- Mar 27, 2017, 7:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Harrison County, KY, Scott County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WUUS53 KLMK 272318
SVRLMK
KYC017-097-209-272345-
/O.NEW.KLMK.SV.W.0067.170327T2318Z-170327T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
718 PM EDT MON MAR 27 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Central Scott County in central Kentucky...
Northwestern Bourbon County in central Kentucky...
Western Harrison County in central Kentucky...
* Until 745 PM EDT
* At 718 PM EDT, a severe thunderstorm was located 8 miles north of
Georgetown, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Georgetown, Cynthiana, Breckinridge, Sadieville, Longlick,
Leesburg, Alberta, Skinnersburg, Renaker and Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3828 8422 3820 8456 3830 8466 3840 8467
3851 8452 3851 8449 3854 8447 3853 8446
3854 8443 3842 8432
TIME...MOT...LOC 2318Z 239DEG 21KT 3833 8453
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER1 follow-up statement
127
WWUS53 KLMK 272333
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
733 PM EDT MON MAR 27 2017
KYC017-097-209-272345-
/O.CON.KLMK.SV.W.0067.000000T0000Z-170327T2345Z/
Scott KY-Bourbon KY-Harrison KY-
733 PM EDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN SCOTT...NORTHWESTERN BOURBON AND WESTERN HARRISON
COUNTIES...
At 732 PM EDT, a severe thunderstorm was located 8 miles west of
Cynthiana, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cynthiana, Breckinridge, Sadieville, Shawhan, Ruddels Mills,
Georgetown Scott County Airport, Leesburg, Alberta, Renaker and
Rutland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3822 8446 3832 8454 3843 8456 3851 8452
3851 8449 3854 8447 3853 8446 3854 8443
3842 8432 3828 8422
TIME...MOT...LOC 2332Z 239DEG 21KT 3837 8445
HAIL...0.75IN
WIND...60MPH
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:16 PM EDT, 2 minutes earlier.
Area forecast discussion, Mar 27, 7:16 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Louisville KY 716 PM EDT Mon Mar 27 2017 ...Updated Aviation Discussion... .Forecast Update... Issued at 620 PM EDT Mon Mar 27 2017 Still have some pre squall line storms popping up with hail and some winds. Just had a report come in from Nelson county of quarter sized hail. Other line is just along our border with JKL. Main line has cut through roughly half of the forecast area, so went ahead and cut out part of the watch box behind the line. Watching the bowing segment over southern Indiana as well, but the FRH AWOS site only gusted to 27 knots as the line went through. Issued at 520 PM EDT Mon Mar 27 2017 Latest RAP mesoanalysis has not been handling the amount of available CAPE well, as we've had several hail reports, mostly quarter sized or less, though cannot rule out some larger hail in the pre-frontal airmass from FTK east to KLEX over the next few hours. The other area of concern is with the more linear feature moving near the I-65 corridor in Central KY this hour. This area has the most potential instability to work with, as temperatures are well into the 70s along our border with TN. Seeing some bowing segments within this line and have issue warnings accordingly. HPX radar was showing winds closer to 70 mph with this line, but have not had any reports near that level just yet. && .Short Term...(This evening through Tuesday night) Issued at 330 PM EDT Mon Mar 27 2017 ...Severe Storms Possible Late This Afternoon and Evening... Strong to severe storms are likely this afternoon with much of the area under a Severe Thunderstorm Watch through this evening. These storms are courtesy of a low pressure system moving northeast through southern IN/northern KY. 1000-2000 j/kg of CAPE has developed south of the warm front which was over southern IN as of 315pm EDT. 30-40 kts deep layer shear is supportive of both discrete cells which we're seeing on radar in our region currently and will be supportive of the line of storms over western KY which is progged to move east through the region between 5pm-midnight tonight. ======================== Storm Threats & Timing ======================== Cellular convection will pose a large hail/damaging wind/isld tornado threat between now and 8pm EDT. Expect mainly a damaging wind threat with the line of storms but small hail and a brief spin-up will be possible as well between 5pm and midnight EDT. ========================= Convection should decrease after midnight with elevated showers and perhaps an isld t-storm during the early morning hours in the wake of the evening complex. Overnight lows will range through the 50s. For Tuesday, expect some lingering rain showers mainly east of I-65 before the area becomes totally dry late in the day. High temperatures will be in the 60s. Lows Tues night will range through the upper 40s/lower 50s. .Long Term...(Wednesday through Monday) Issued at 345 PM EDT Sun Mar 26 2017 Expect dry weather on Wednesday before the pattern turns active again for the latter portion of the week. A strong low pressure system will bring the chance for showers/storms to the region beginning on Thu/Fri. Depending on exact evolution and timing, some of these storms could be on the strong side. Thu looks to the be the warmest day in the long term period with highs in the mid to upper 70s across much of the area. For the weekend, expect dry weather and slightly cooler temps with highs dropping back into the 60s. Another low pressure system looks to approach the area again by the beginning of the work week next week. && .Aviation...(00Z TAF Issuance) Issued at 715 PM EDT Mon Mar 27 2017 Line of storms now getting into LEX, with residual rains, occasional lightning, at the other sites. Will see the worst of it end in the next few hours, then get a break by just after midnight before some lower ceilings kick in. Have gone low-end MVFR at BWG/SDF around daybreak, but went worse for LEX through the morning hours, based on time height sections and longer time in the moisture overnight in the east. Lower ceilings should stick around for much of the day Tuesday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...AMS Long Term...AMS Aviation...RJS
Hazardous weather outlook, Mar 27, 3:55 PM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 355 PM EDT Mon Mar 27 2017 INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082- 282000- Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard- Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 355 PM EDT Mon Mar 27 2017 /255 PM CDT Mon Mar 27 2017/ ...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Severe thunderstorms are possible late this afternoon and evening. The most likely hazard is damaging winds, but there is some potential for large hail and brief spin-up tornadoes, especially in central Kentucky along and west of Interstate 65. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail of any size and wind damage today and tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-282000- Orange-Washington-Scott-Jefferson-Dubois- Including the cities of Paoli, Salem, Scottsburg, Madison, and Jasper 355 PM EDT Mon Mar 27 2017 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this afternoon and evening. The most likely hazard is damaging winds, but there is some potential for large hail as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail of any size and wind damage today and tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. AMS
In the hours before
Local storm report, Mar 27, 6:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 NW ALTON 38.10N 84.96W
03/27/2017 E1.75 INCH ANDERSON KY BROADCAST MEDIA
QUARTER TO GOLF BALL SIZE HAIL. TIME
ESTIMATED BY RADAR.
&&
DMLocal storm report, Mar 27, 7:00 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 ESE EXIE 37.16N 85.49W
03/27/2017 GREEN KY 911 CALL CENTER
TREE DOWN.
&&
KDWLocal storm report, Mar 27, 7:04 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 1 ENE GREENSBURG 37.26N 85.48W
03/27/2017 GREEN KY 911 CALL CENTER
2 TREES DOWN AT RALPH VAUGHN ROAD AND JESS
NUNN ROAD.
&&
KDWLocal storm report, Mar 27, 7:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 NW GREENSBURG 37.27N 85.51W
03/27/2017 GREEN KY 911 CALL CENTER
TREE ACROSS WEST HODGENVILLE AVENUE. .
&&
KDWLocal storm report, Mar 27, 7:09 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NW GREENSBURG 37.28N 85.52W
03/27/2017 GREEN KY 911 CALL CENTER
POWER POLE IS DOWN ON HIGHWAY 88 NEAR
GREENSBURG.
&&
KDWLocal storm report, Mar 27, 7:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 3 E GRAEFENBURG 38.15N 84.98W
03/27/2017 E1.00 INCH FRANKLIN KY TRAINED SPOTTER
LOTS OF SMALL HAIL COVERING INTERSTATE 64 IN
1 INCH OF HAIL. LARGEST HAIL IN THE AREA WAS
AROUND THE SIZE OF A QUARTER.
&&
KDWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:49 PM EDT | Special Weather Statement | LMK | Ohio | 26 min |
| Mar 27, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 34 min |
| Mar 27, 3:33 PM EDT | Special Weather Statement | LMK | Ohio | 27 min |
| Mar 27, 3:39 PM EDT | Special Weather Statement | LMK | Green | 36 min |
| Mar 27, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe | 14 min |
| Mar 27, 3:45 PM EDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| Mar 27, 3:49 PM EDT | Special Weather Statement | LMK | Breckinridge | 26 min |
| Mar 27, 4:08 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 37 min |
| Mar 27, 4:13 PM EDT | Special Weather Statement | LMK | Breckinridge | 32 min |
| Mar 27, 4:25 PM EDT | Special Weather Statement | LMK | Casey | 20 min |
| Mar 27, 4:26 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Simpson and 1 more | 49 min |
| Mar 27, 4:32 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 28 min |
| Mar 27, 4:36 PM EDT | Special Weather Statement | LMK | Garrard | 24 min |
| Mar 27, 4:39 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 36 min |
| Mar 27, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 47 min |
| Mar 27, 4:45 PM EDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Mar 27, 4:54 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Edmonson, Logan, Simpson, Warren | 51 min |
| Mar 27, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Ohio | 47 min |
| Mar 27, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Shelby, Spencer | 30 min |
| Mar 27, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Garrard, Lincoln | 44 min |
| Mar 27, 5:07 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Mar 27, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 46 min |
| Mar 27, 5:17 PM EDT | Special Weather Statement | LMK | Bullitt | 28 min |
| Mar 27, 5:29 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Monroe | 46 min |
| Mar 27, 5:33 PM EDT | Areal Flood Advisory | LMK | Bullitt | 117 min |
| Mar 27, 5:36 PM EDT | Special Weather Statement | LMK | Hardin, Meade | 24 min |
| Mar 27, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 36 min |
| Mar 27, 5:52 PM EDT | Special Weather Statement | LMK | Anderson, Spencer | 38 min |
| Mar 27, 6:02 PM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Mar 27, 6:06 PM EDT | Special Weather Statement | LMK | Adair, Green, Metcalfe | 39 min |
| Mar 27, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 24 min |
| Mar 27, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby | 34 min |
| Mar 27, 6:31 PM EDT | Special Weather Statement | LMK | Nelson, Spencer, Washington | 29 min |
| Mar 27, 6:32 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Russell, Taylor | 28 min |
| Mar 27, 6:35 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 25 min |
| Mar 27, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 37 min |
| Mar 27, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| Mar 27, 6:59 PM EDT | Tornado Warning | LMK | Mercer, Washington | 16 min |
| Mar 27, 7:01 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Fayette, Garrard, Jessamine, Lincoln and 2 more | 44 min |
| Mar 27, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Scott and 1 more | 26 min |
| Mar 27, 7:30 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 45 min |
| Mar 27, 7:43 PM EDT | Special Weather Statement | LMK | Clark, Madison | 17 min |
| Mar 27, 7:46 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 14 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.